Co-Codamol / Zapain
Find out more about delivery options here
Next day delivery
Free option available
With free medical assessment
No hidden fees
Genuine, branded medication
Fully secure & confidential
What is Co Codamol / Zapain?
Co-Codamol (sometimes misspelled Co Codomol) and Zapain are opioid painkillers prescribed to ease severe pain that isn’t relieved by either paracetamol or ibuprofen alone.
Co-Codamol is a generic version of this medication whereas Zapain is a branded version. Both medications work in exactly the same way.
Take a look at our Co-codamol FAQ page if you have any questions about your pain relief.
How does Co Codamol / Zapain work?
The active ingredients in Co-Codamol and Zapain are codeine phosphate and paracetamol. Each tablet contains 30mg of codeine and 500mg of paracetamol. Both medications are analgesics, meaning they relieve pain, but codeine is an opioid analgesic derived from the opium poppy. Codeine is more effective when combined with paracetamol.
Codeine is converted into morphine by an enzyme in the liver. The amount of this enzyme present in the liver varies from person to person. It’s possible that your body might produce very little morphine or it might produce more than enough and end up creating side effects such as slow / shallow breathing, confusion, nausea, constipation, loss of appetite. If this happens, you should seek immediate medical advice.
Don’t take Co-Codamol / Zapain if:
- You are allergic to paracetamol, codeine, or any other ingredient in this medication
- You have severe asthma attacks or breathing problems
- You’ve recently had a head injury
- Your doctor has told you that you have increased pressure in your head
- You’ve recently had an operation on your liver, gall bladder or bile duct
- You’re taking MAOIs (monoamine oxidase inhibitors) for depression
- You’re an alcoholic
- You metabolise codeine into morphine very quickly
- You’re pregnant, breastfeeding or planning to breastfeed / become pregnant
- You have severe liver or kidney disease
- You have diarrhoea
Talk to your doctor before taking Co-Codamol / Zapain if:
- You feel you’ve been taking this medication for a long time already (you could develop a dependency on this medication if you use it long term)
- You are elderly
- You have a bowel problem, prostate problem, or problems urinating
- You have stomach pains
- You have an underactive thyroid
- You have myasthenia gravis
- You have a disease of the biliary tract
- You have problems with your adrenal glands
How do you take Co Codamol / Zapain?
It is very important to always take Co Codamol as directed by your doctor or pharmacist, since misuse of this drug can lead to addiction.
The standard dosage for adults taking Co Codamol / Zapain is 2 tablets every 4 hours, up to a maximum of 8 tablets in 24 hours. Elderly people may be prescribed a lower dose.
Swallow your tablets whole with some water. Don’t chew or crush the tablets.
It’s important not to take more of this medication than the dosage prescribed to you, since taking too much paracetamol can cause serious liver damage. You shouldn’t take it more regularly than every 4 hours.
Co Codamol and alcohol: You should not drink alcohol when taking Co Codamol / Zapain.
How effective is Co Codamol / Zapain?
Co Codamol and Zapain are both clinically proven types of pain relief medication.
They should only be taken in the short-term to prevent dependency. If you have taken these medications regularly you shouldn’t stop taking them before talking to your doctor as this can lead to unpleasant symptoms such as restlessness and irritation.
What are the main side effects of Co Codamol / Zapain?
Like all medicines, Co Codamol / Zapain can cause side effects, although not everyone will experience them.
One very serious side effect of Co-Codamol / Zapain is that taking them regularly or for a prolonged period of time can lead to addiction.
You should also be aware that taking a painkiller too often or for too long for headaches can make them worse in the long run.
Three common side effects of Co Codamol / Zapain are:
- Nausea and vomiting
- Dizziness, lightheadedness and sleepiness
- Stomach pains and constipation
Co-Codamol and Zapain can cause drowsiness and dizziness. You should not drive or operate machinery until you know how this medication affects you.
Frequently Asked Questions
Can you take Co Codamol when pregnant?
No, you shouldn’t take Co-Codamol when pregnant or breastfeeding.
Can you take paracetamol with Co Codamol?
Co-Codamol contains paracetamol and codeine, so you shouldn’t take Co-Codamol tablets with paracetamol tablets.
|Dosage Instructions||Take TWO tablets every FOUR hours Max EIGHT tablets in TWENTY-FOUR hours.|